# SDR CA080709011

- Difficulty date: July 9, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Propeller: Hartzl HCB3R304
- System (JASC): 6111 · Propeller Blade Section
- Part: Bearing Race
- Part number: A1851B
- Condition: Fractured
- Location: Propeller
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PROPELLER WAS RECEIVED IN SHOP FOR REMOVAL OF A BROKEN OFF GREASE NIPPLE IN BLADE CLAMP. BLADE CLAMP REQUIRED REMOVAL TO EXTRACT BROKEN GREASE NIPPLE. WHEN THE CLAMP WAS REMOVED A CHIP OF THE OTBD BEARING FELL OUT. AFTER EXAMINING THE BEARING IT WAS DETERMINED THAT THE ENTIRE ASSEMBLY SHOULD BE REPLACED DUE TO EXCESSIVE RACE AND BALL WEAR. IT SHOULD BE NOTED THAT THE GREASE IN THIS CLAMP WAS BLACK FROM METAL WEAR WHEREAS THE GREASE IN THE OTHER 2 BLADE CLAMPS WAS IN NORMAL CONDITION FOR THIS PROP TYPE. BEARING WAS REPLACED AND PROPELLER RETURNED TO SERVICE.
